Advertisement

Control, Shape, and Topological Derivatives via Minimax Differentiability of Lagrangians

  • Michel C. DelfourEmail author
Chapter
Part of the Springer INdAM Series book series (SINDAMS, volume 29)

Abstract

In Control Theory, the semidifferential of a state constrained objective function can be obtained by introducing a Lagrangian and an adjoint state. Then the initial problem is equivalent to the one-sided derivative of the minimax of the Lagrangian with respect to a positive parameter t as it goes to 0. In this paper, we revisit the results of Sturm (On shape optimization with non-linear partial differential equations. Doctoral thesis, Technische Universität of Berlin, 2014; SIAM J Control Optim 53(4):2017–2039, 2015) recently extended by Delfour and Sturm (J Convex Anal 24(4):1117–1142, 2017; Delfour and Sturm, Minimax differentiability via the averaged adjoint for control/shape sensitivity. In: Proc. of the 2nd IFAC Workshop on Control of Systems Governed by Partial Differential Equations, IFAC-PaperOnLine, vol 49-8, pp 142–149, 2016) from the single valued case to the case where the solutions of the state/averaged adjoint state equations are not unique. New simpler conditions are given in term of the standard adjoint and extended to the multivalued case. They are applied to the computation of semidifferentials with respect to the control and the shape and the topology of the domain. The shape derivative is a differential while the topological derivative usually obtained by expansion methods is not. It is a semidifferential, that is, a one-sided directional derivative in the directions contained in the adjacent tangent cone obtained from dilatations of points, curves, surfaces and, potentially, microstructures (Delfour, Differentials and semidifferentials for metric spaces of shapes and geometries. In: Bociu L, Desideri JA, Habbal A (eds) System Modeling and Optimization. Proc. 27th IFIP TC7 Conference, CSMO 2015, Sophia-Antipolis, France. AICT Series, pp 230–239. Springer, Berlin, 2017; Delfour, J Convex Anal 25(3):957–982, 2018) by using the notion of d-dimensional Minkowski content. Examples of such sets are the rectifiable sets (Federer, Geometric measure theory. Springer, Berlin, 1969) and the sets of positive reach (Federer, Trans Am Math Soc 93:418–419, 1959).

Keywords

Minimax One-sided differentiability Minimax Lagrangian Standard adjoint Control Shape Topological derivatives Rectifiability 

References

  1. 1.
    Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. The Clarendon Press, Oxford University Press, New York (2000)Google Scholar
  2. 2.
    Aubin, J.-P., Frankowska, H.: Set-Valued Analysis. Birkhäuser, Boston (1990)zbMATHGoogle Scholar
  3. 3.
    Correa, R., Seeger, A.: Directional derivatives of a minimax function. Nonlinear Anal. Theory Methods Appl. 9, 13–22 (1985)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Delfour M.C.: Metrics spaces of shapes and geometries from set parametrized functions. In: Pratelli, A., Leugering, G. (eds.) New Trends in Shape Optimization. International Series of Numerical Mathematics, vol. 166, pp. 57–101. Birkhäuser, Basel (2015)CrossRefGoogle Scholar
  5. 5.
    Delfour, M.C.: Differentials and semidifferentials for metric spaces of shapes and geometries. In: Bociu, L., Desideri, J.A., Habbal, A. (eds.) System Modeling and Optimization. Proc. 27th IFIP TC7 Conference, CSMO 2015, Sophia-Antipolis, France. AICT Series, pp. 230–239. Springer, Berlin (2017)Google Scholar
  6. 6.
    Delfour, M.C.: Topological derivative: a semidifferential via the Minkowski content. J. Convex Anal. 25(3), 957–982 (2018)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Delfour, M.C., Sturm, K.: Minimax differentiability via the averaged adjoint for control/shape sensitivity. In: Proc. of the 2nd IFAC Workshop on Control of Systems Governed by Partial Differential Equations, IFAC-PaperOnLine, vol. 49-8, pp. 142–149 (2016)CrossRefGoogle Scholar
  8. 8.
    Delfour, M.C., Sturm, K.: Parametric semidifferentiability of minimax of Lagrangians: averaged adjoint approach. J. Convex Anal. 24(4), 1117–1142 (2017)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Delfour, M.C., Zolésio, J.P.: Shape sensitivity analysis via min max differentiability. SIAM J. Control Optim. 26, 834–862 (1988)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Delfour, M.C., Zolésio, J.P.: Velocity method and Lagrangian formulation for the computation of the shape Hessian. SIAM J. Control Optim. 29(6), 1414–1442 (1991)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Delfour, M.C., Zolésio, J.P.: Shapes and Geometries: Analysis, Differential Calculus and Optimization. SIAM Series on Advances in Design and Control. Society for Industrial and Applied Mathematics, Philadelphia (2001)zbMATHGoogle Scholar
  12. 12.
    Delfour, M.C., Zolésio, J.P.: Shapes and Geometries: Metrics, Analysis, Differential Calculus, and Optimization. SIAM Series on Advances in Design and Control, 2nd edn. Society for Industrial and Applied Mathematics, Philadelphia (2011)Google Scholar
  13. 13.
    Federer, H.: Curvature measures. Trans. Am. Math. Soc. 93, 418–419 (1959)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Federer, H.: Geometric Measure Theory. Springer, Berlin (1969)zbMATHGoogle Scholar
  15. 15.
    Lewiński, T., Sokołowski, J.: Energy change due to the appearance of cavities in elastic solids. Int. J. Solids Struct. 40(7), 1765–1803CrossRefGoogle Scholar
  16. 16.
    Micheletti, A.M.: Metrica per famiglie di domini limitati e proprietà generiche degli autovalori. Ann. Scuola Norm. Sup. Pisa (3) 26, 683–694 (1972)Google Scholar
  17. 17.
    Novotny, A.A., Sokołowski, J.: Topological Derivatives in Shape Optimization. Interaction of Mechanics and Mathematics. Springer, Heidelberg (2013)CrossRefGoogle Scholar
  18. 18.
    Sokolowski, J., Zochowski, A.: On the topological derivative in shape optimization. SIAM J. Control Optim. 37(4), 1251–1272 (1999)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Sturm, K.: On shape optimization with non-linear partial differential equations. Doctoral thesis, Technische Universität of Berlin (2014)Google Scholar
  20. 20.
    Sturm, K.: Minimax Lagrangian approach to the differentiability of non-linear PDE constrained shape functions without saddle point assumption. SIAM J. Control Optim. 53(4), 2017–2039 (2015)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Zolésio, J.P.: Un résultat d’existence de vitesse convergente dans des problèmes d’identification de domaine. C. R. Acad. Sci. Paris Sér. A-B (11) 283, A855–A858 (1976)Google Scholar
  22. 22.
    Zolésio, J.P.: An optimal design procedure for optimal control support. In Auslender, A. (ed.) Convex Analysis and Its Applications (Proc. Conf., Muret-le-Quaire, 1976). Lecture Notes in Economics and Mathematical Systems, vol. 144, pp. 207–219. Springer, Berlin (1977)Google Scholar
  23. 23.
    Zolésio, J.P.: Identification de domaines par déformation. Thèse de doctorat d’état, Université de Nice (1979)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Centre de recherches mathématiques and Département de mathématiques et de statistiqueUniversité de MontréalMontréalCanada

Personalised recommendations